MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48038
Medical Device Problem Codes No Display/Image (1183); Improper or Incorrect Procedure or Method (2017); Positioning Problem (3009)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The excrement keep coming out while placing stent.The yellow mark cannot recognize at the moment which caused the procedure failure.Leave the metal stent at a wrong position in patient body.
 
Event or Problem Description
This follow up report is being submitted for the image review dated (b)(6)2022.Additionally, information was provided on (b)(6)2022 indicating the stent placement was monitored fluoroscopically during the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Device evaluation: the device evaluation of evo-25-30-10-c of lot c1798731 could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1798731 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.The instructions for use, ifu0052 which accompanies this device, states ¿¿ an endoscopically and fluoroscopically visible yellow marker defines the proximal end of the stent when constrained in the catheter.There is no evidence to suggest the user did not follow.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: the complaint of procedure failure is not confirmed.Yellow marker obscuration was possible given the fecal material covering the distal stent.Considering the stent was placed to relieve colonic obstruction from colon cancer, the copious release of fecal material indicated procedural success despite alleged suboptimal stent location.The ifu states in the precautions section that the stent should be placed endoscopically with fluoroscopic monitoring.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.As per clinical input it is possible the excrement had an impact on visualising the yellow marker.Confirmation of complaint: the complaint is confirmed based on customer/ and or rep testimony the stent was placed to relieve colonic obstruction from colon cancer, the release of faecal material indicated procedure success despite alleged suboptimal stent location.Procedure failure was not defined although it likely meant that stent was not deployed where exactly intended.Summary of investigation: according to the customer the stent was placed in the incorrect position due to not being able to visualize the yellow marker.Confirmed quantity of 1 device, confirmed used.According to the initial report, the stent did not result in any risk to patient.The stent was scheduled to be removed by elective operation two months after its initial placement.Investigation findings conclude a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.As per clinical input it is possible the excrement had an impact on visualising the yellow marker.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14043149
Report Number3001845648-2022-00207
Device Sequence Number6301744
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)230204(10)C1798731
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC1798731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/02/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer03/11/2022
03/11/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date12/02/2022
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight56 KG